Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it ok to mix my 2 years olds liquid amoxicillian with 1 oz water?

We have tried everything to get her to take this med. She was diagnosed with mild pneumonia on St patty Day. THe ONLY way i can get her to take this is to mix it with 1 oz water and tell her it is juice. I cant find a secure answer on the internet saying yes or no. I am just wanting to know if it is still as effective as taking it as prescribed. This is a hugeeee fight with her, restraining her, pinching her nose shut, blowing in her face, slowly dropping it with a syringe in the back of her jaw. NOTHING works, she spits it out. Please help, Worried mommy here. I know how serious pneumonia is.

Answer Question
 
indysownlilbit

Asked by indysownlilbit at 11:32 AM on Mar. 19, 2011 in Kids' Health

Level 11 (516 Credits)
Answers (14)
  • I would call the doctor and ask; not ask the internet only because we're mommys just like you not professionals playit safe and call the doctor!!
    Jersey_class

    Answer by Jersey_class at 11:36 AM on Mar. 19, 2011

  • I think so as long as they drink all of it. My cousin does that for her son he wont take no kind of meds and if she holds him down to give it to him he will throw it up so she says she will give it in juice although she can't have him see her doing it or he wont drink it, but if she does it without him seeing he drinks it I say whatever works would be fine as long as she drinks all the water or juice or whatever you put it in.
    mommy5409

    Answer by mommy5409 at 11:36 AM on Mar. 19, 2011

  • When my son was put on it I was told I could, what I do instead is mix it with a tiny bit of milk and add a squirt of hershey syrup which totally masks the taste of medicine. It's how he takes every medicine, because otherwise he won't take it (or puke it up)
    Mom2Jack04

    Answer by Mom2Jack04 at 11:36 AM on Mar. 19, 2011

  • call the pharmacy, they also have those flavor spoons that help with the taste.
    jenn4443

    Answer by jenn4443 at 11:37 AM on Mar. 19, 2011

  • if your doctor isn't open on the weekend you can always call the pharmecy too
    mommy5409

    Answer by mommy5409 at 11:37 AM on Mar. 19, 2011

  • I wouldn't see it any differently than taking the meds and then drinking a glass of water. But, like with anything I would call the doctor first. Or the pharmacy.
    CABlonde

    Answer by CABlonde at 11:39 AM on Mar. 19, 2011

  • I don't see any problem with that. Mine had to take some awful tasting antibiotics a few years ago, and I mixed it in yogurt. Went right down!

    Of course, I'm not a medical professional, but I don't see any difference between mixing it before you drink it and chasing it with a glass of water. Just make sure she takes the entire dose. Good luck!
    p.b.

    Answer by p.b. at 11:43 AM on Mar. 19, 2011

  • My vote would be no- it is diluting it- can't you give it in a syringe and tilt her head back and administer it

    sahm_of3boyz

    Answer by sahm_of3boyz at 11:47 AM on Mar. 19, 2011

  • Yes, as long as she's getting the full amount (the full dosage then drinking all of it) it's fine. I was told if I had to mix it with pudding or applesauce, milk or juice, anything, it was fine, as long as they got it all. It's not diluted if it's the full dose.
    Anonymous

    Answer by Anonymous at 12:11 PM on Mar. 19, 2011

  • Call the pharmacy and ask them, they would know more about how it would affect the antibiotics than the doctor. Pharmacists are trained in drug reactions and such.
    tyfry7496

    Answer by tyfry7496 at 12:26 PM on Mar. 19, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.